Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have taken nortriptyline, trifluoperazine, paracetamol and ibuprofen for headache. Is it dangerous?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have taken 50mg of nortriptyline, 1mg of trifluoperazine 2 hours ago then and 1000mg of paracetomol an hour ago and 512mg of sodium ibruprofen 20 mins ago (equiv. ibuprofen 200mg) for a tension headache and to help me sleep. Is this dangerous?
Posted Tue, 23 Jul 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 28 minutes later
HI, thanks for using healthcare magic

The only interaction known at present is between nortriptyline and the trifluperazine. IN some persons this combination can cause dry mouth, confusion, blurred vision, fever and abdominal pain. This is only in some persons, if you normally use them together with no issues you can feel free to continue.

Paracetamol and ibuprofen are commonly used together because they act along different pain pathways and therefore maximise the pain relief.

I hope you get relief from your headache

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor